Arkansas, 2013Flooding in Arkansas, May 1 to 31, 2013
May 1 to 31, 2013 · NWS LZK · 2 events in 1 county or zone
Flooding on rivers within the White River basin continued into May as a result of heavy springtime rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding on rivers within the White River basin continued into May as a result of heavy springtime rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 11:06 PM CST, 54 minutes earlier.
Area forecast discussion, Apr 30, 11:06 PM CST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1206 AM CDT WED MAY 1 2013
.AVIATION...
OVER THE NEXT 24 HOURS...CONDITIONS WILL GRADUALLY DETERIORATE
FROM SOUTHEAST TO NORTHWEST...AS AN UPPER LOW OVER THE LOUISIANA
COAST PUSHES MOISTURE NORTH INTO THE REGION. INITIALLY...CONDITIONS
WILL START OUT VFR...THEN DROP DOWN TO MVFR...WITH SHOWERS
DEVELOPING. PRECIPITATION COULD LOCALLY RESTRICT VISIBILITIES AS
WELL. TAFS OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 900 PM CDT TUE APR 30 2013/
DISCUSSION...
OVERALL FORECAST ON TRACK. INCREASING CLOUDS OVER SOUTHERN AR DUE TO
AN UPPER LEVEL LOW PRESSURE SYSTEM. MOST CONVECTION OVER SOUTHERN AR
SHOULD HOLD OFF UNTIL SUNRISE ON WEDNESDAY...BUT LIGHT ACTIVITY MAY
LIFT NORTHWARD FROM N LA LATE TONIGHT. LOW TEMPS WILL BE MILD WITH
MAINLY THE UPPER 50S TO MID 60S. (59)
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...57
Hazardous weather outlook, Apr 30, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE APR 30 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE APR 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST WEDNESDAY AND
INCREASE ON THURSDAY...AS A STRONG COLD FRONT MOVES THROUGH THE
REGION. THERE COULD BE A POTENTIAL FOR SOME STRONG TO ISOLATED
SEVERE THUNDERSTORMS WITH THIS COLD FRONT...BUT AT THIS TIME ANY
COVERAGE SHOULD REMAIN LOW.
MUCH COLDER AIR WILL MOVE INTO THE REGION BEHIND THIS COLD FRONT
FOR LATE THIS WEEK INTO THE WEEKEND...WITH THE POTENTIAL FOR WELL
BELOW NORMAL TEMPERATURES FOR MUCH OF ARKANSAS. RECORD LOW
TEMPERATURES ARE POSSIBLE FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
51
Flood, Woodruff
- When
- May 1, 12:00 AM CST to May 23, 8:30 AM CST
- Where
- Woodruff County, 1.38 mi N of Augusta to 2.3 mi NE of Augusta
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.300, -91.366
Heavy springtime rainfall kept the White River at Augusta above flood stage from April into much of May before finally dropping below flood stage during the morning of the 23rd.
Flood, Woodruff
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Woodruff County, Patterson to 0.28 mi ESE of Riverside
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.250, -91.230
Heavy springtime rainfall kept the Cache River at Patterson above flood stage from April through all of May, continuing into the month of June.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, May 1 to 22, 20131 death · $50 million · 10 events
- Drought in Texas, May 1 to 31, 2013$410 million · 20 events
- Drought in Texas, May 1 to 31, 2013$50 million · 24 events
- Drought in Oklahoma, May 1 to 31, 2013$75 million · 3 events
- Heavy Snow in Iowa, May 1 to 2, 2013$1.5 million · 14 events
- Flash Flooding and Hail in Mississippi, May 1, 2013$1.6 million · 1 in hail · 3 events
- Wildfire and High Wind in California, May 1, 2013$580,000 · 62 kt wind · 6 events
- Drought in Texas, May 1 to 31, 2013$121,000 · 33 events
- Wildfire in California, May 1 to 4, 2013$400,000 · 1 event
- Flooding in North Dakota, May 1 to 31, 2013$200,000 · 2 events
- Flash Flood and Flooding in Florida, May 1 to 3, 2013$96,000 · 12 events
- Heavy Snow in Minnesota, May 1 to 5, 2013$120,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453676, 453679.